Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jul 18, 2012, 5:21 PM CDT for Dawson County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 18, 2012, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Hastings, NE
County Dawson County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
607
WWUS83 KGID 182221
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
521 PM CDT WED JUL 18 2012
NEZ060-182245-
DAWSON NE-
521 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWSON COUNTY UNTIL 545
PM CDT...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF EDDYVILLE...OR 15 MILES NORTH OF
LEXINGTON...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EDDYVILLE...
SUMNER...
LAT...LON 4104 10003 4105 9949 4104 9942 4077 9944
4091 10002
TIME...MOT...LOC 2221Z 289DEG 7KT 4099 9974
$$
GUERREROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 18, 4:07 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 18, 4:07 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 407 PM CDT WED JUL 18 2012 .SHORT TERM...TODAY THROUGH THURSDAY. WILL KEEP THE VERY SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH EARLY EVENING. THIS IS ONLY A 20 PERCENT CHANCE OF PRECIPITATION. VERY HOT WEATHER WILL CONTINUE THROUGHOUT THE PERIOD. VISIBLE SATELLITE IMAGERY DEPICTS AN EXPANDING CU FIELD WITH DEVELOPING THUNDERSTORMS ACROSS WESTERN NEBRASKA. MOST OF THESE STORMS WILL DIE PRIOR TO MAKING IT INTO OR CWA. HOWEVER...THERE IS A SLIGHT CHANCE THAT A FEW OF THESE THUNDERSTORMS MIGHT MAKE IT AS FAR EAST AS OUR FAR WESTERN ZONES BEFORE DIEING OUT. IT IS HARD TO PICK OUT BOUNDARIES ON THE SFC MAP WITH THE SFC WINDS BEING VERY LIGHT AND VARIABLE ACROSS MOST OF OUR CWA. THERE IS A SLIGHTLY MORE DEFINED SFC BOUNDARY OVER NORTH CENTRAL KANSAS WITH SOUTH SOUTHWEST WINDS SOUTH OF THE FRONT AND NORTHEAST WINDS NORTH OF THE FRONT. THE HRRR AND 4KM WRF CONTINUE TO HINT AT THE POSSIBILITY OF A FEW ISOLATED THUNDERSTORMS OVER OUR CWA EARLY THIS AFTERNOON. WE HAVE BEEN SEEING A FEW OFF AND ON SHOWERS ACROSS THE AREA THIS AFTERNOON AND BELIEVE THIS COULD CONTINUE UNTIL WE LOSE DIURNAL HEATING LATER THIS EVENING. THE UPPER RIDGE WILL CONTINUE TO BUILD ON THURSDAY AND THIS SHOULD SHUT DOWN ALL PRECIPITATION CHANCES FOR AWHILE. THEREFORE...EXPECT DRY CONDITIONS ON THURSDAY AND IT WILL CONTINUE TO BE VERY HOT. HEAT INDEX VALUES ARE NOT HIGH ENOUGH YET TO PUT NORTHERN ZONES IN THE HEAT ADVISORY...BUT SOUTHERN ZONES SHOULD ONCE AGAIN SEE TEMPERATURES/HEAT INDEX VALUES OF 100 TO 105 DEGREES. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. MAIN FORECAST CONCERNS WILL BE HOT TEMPERATURES AND A CHANCE FOR SOME THUNDERSTORMS ON WEDNESDAY. THE UPPER LEVEL RIDGE THAT HAS BEEN THE MAINSTAY ACROSS THE PLAINS FOR SEVERAL DAYS WILL CONTINUE TO PLAGUE THE FORECAST AREA THROUGH TUESDAY. TEMPERATURES WILL TOP OUT AROUND 10 DEGREES ABOVE NORMAL. IN ADDITION TO THE HEAT THE HUMIDITY WILL ALSO CAUSE HEAT INDEX VALUES TO RISE TO 100 TO 105 FOR NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA FOR SATURDAY INTO SUNDAY. THE HEAT CONTINUES ACROSS THE ENTIRE AREA FOR MONDAY AND TUESDAY...WITH HIGH TEMPERATURES ACROSS THE AREA EXPECTED TO BE AT OR ABOVE 100 DEGREES. THERE IS A POTENTIAL FOR A BREAK IN THE HEAT MID WEEK NEXT WEEK. THE UPPER LEVEL RIDGE FINALLY BREAKS DOWN AS AN UPPER LEVEL WAVE MOVES THROUGH THE NORTHERN PLAINS. MODELS STILL HAVE SOME DIFFERENCES IN TIMING AND LOCATION OF THE UPPER WAVE AND THE SURFACE FRONT THAT IS EXPECTED TO MOVE THROUGH THE AREA. THE GFS IS A LITTLE SLOWER WITH THE SURFACE FRONT AND A LITTLE FURTHER SOUTH WITH THE UPPER WAVE THAN THE ECMWF. WILL GO MORE WITH THE SLOWER SOLUTION SINCE THAT IS TYPICAL OF THE MODELS TO MOVE THINGS THROUGH TOO QUICKLY. WILL HAVE A CHANCE FOR SOME THUNDERSTORMS IN THE WEST FOR WEDNESDAY AND TEMPERATURES SHOULD BE A BIT COOLER WITH READINGS ONLY IN THE 90S. && .AVIATION...18Z KGRI TAF. A WEAK SFC FRONTAL BOUNDARY HAS STALLED ACROSS SOUTH CENTRAL NEBRASKA...AND THE BOUNDARY MAY TRIGGER A FEW SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON. HOWEVER...THIS ACTIVITY IS EXPECTED TO BE ISOLATED AND HAS NOT BEEN INCLUDED FOR THE TERMINAL DUE TO THE LIMITED COVERAGE. WITH THE MEANDERING BOUNDARY RIGHT OVERHEAD...WINDS WILL BE LIGHT AND VARIABLE THROUGH TONIGHT. THE WIND WILL BECOME MORE EASTERLY TOMORROW. CLEAR TO SCATTERED CLOUD COVER IS EXPECTED WITH A CONTINUATION OF VFR CONDITIONS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR NEZ082>087. KS...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR KSZ005>007-017>019. &&
Hazardous weather outlook, Jul 18, 4:00 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 400 PM CDT WED JUL 18 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 400 PM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. EARLY EVENING HEAT INDEX READINGS OF 100 TO 105 DEGREES WILL BE OBSERVED ACROSS THE OUTLOOK AREA. THE HIGHEST HEAT INDEX VALUES CAN BE FOUND ALONG AND SOUTH OF A BEAVER CITY TO HEBRON LINE WHERE A HEAT ADVISORY REMAINS IN EFFECT. PLEASE SEE THE LATEST HEAT ADVISORY PRODUCT FOR FURTHER INFORMATION. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH THIS EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT A STRONG STORM OR TWO MAY BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EARLY EVENING HEAT INDEX READINGS OF 100 TO NEAR 105 DEGREES ARE EXPECTED EACH DAY THURSDAY THROUGH SUNDAY FOR LOCATIONS ACROSS NORTH CENTRAL KANSAS...AS WELL AS EXTREME SOUTHERN SOUTH CENTRAL NEBRASKA. A HEAT ADVISORY IS IN EFFECT FOR THESE LOCATIONS AS A RESULT. PLEASE SEE THE LATEST HEAT ADVISORY PRODUCT FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 18, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
521 PM CDT WED JUL 18 2012
NEZ060-182245-
DAWSON NE-
521 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWSON COUNTY UNTIL 545
PM CDT...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF EDDYVILLE...OR 15 MILES NORTH OF
LEXINGTON...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EDDYVILLE...
SUMNER...
LAT...LON 4104 10003 4105 9949 4104 9942 4077 9944
4091 10002
TIME...MOT...LOC 2221Z 289DEG 7KT 4099 9974
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:40 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 35 min |
| Jul 18, 6:54 PM CDT | Special Weather Statement | GID | Sherman | 51 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.